Alert archive / Minnesota / Winter Storm Warnings in 2014

Winter Storm Warning 3, NWS Grand Forks, ND

November 9, 20144 counties in Minnesota; Richland County, Sargent County, North Dakota

NWS Grand Forks, ND issued this winter storm warning at Nov 9, 2014, 2:49 PM CST for 4 counties in Minnesota; Richland County, Sargent County, North Dakota. It took effect at Nov 10, 2014, 3:00 AM CST. It was in force for 12 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 9, 2014, 2:49 PM CST (20:49 UTC)
In effect from
Nov 10, 2014, 3:00 AM CST
Expired
Nov 10, 2014, 3:26 PM CST
In force
12 hr
Issued by
NWS Grand Forks, ND

Counties Grant County, MN, Otter Tail County, MN, Wadena County, MN, Wilkin County, MN, Richland County, ND, Sargent County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 160 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 6:53 AM CSTSNOW 2.5Lidgerwood, ND24 HOUR TOTAL. STILL SNOWING.
Nov 10, 7:18 AM CSTSNOW 5Havana, NDSTILL SNOWING.
Nov 10, 7:44 AM CSTSNOW 2.53 Se Breckenridge, MNSTILL SNOWING.
Nov 10, 8:00 AM CSTSNOW 31 Nne Fergus Falls, MNCOCORAHS 8AM REPORT...STILL SNOWING.
Nov 10, 1:15 PM CSTSNOW 1.5Wadena, MNSTILL SNOWING
Nov 10, 3:00 PM CSTSNOW 3.2New York Mills, MNSTILL SNOWING
Nov 10, 3:30 PM CSTHEAVY SNOW 13Hoffman, MNESTIMATE. VIA FACEBOOK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WWUS43 KFGF 092049
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
249 PM CST SUN NOV 9 2014

...HEAVY SNOW POSSIBLE IN FAR SOUTHEAST NORTH DAKOTA AND WEST
CENTRAL MINNESOTA ON MONDAY...

.AN UPPER LEVEL STORM SYSTEM MOVING INTO THE PLAINS LATER TONIGHT
AND MONDAY WILL BRING ACCUMULATING SNOWFALL TO THE REGION THROUGH
THE MORNING HOURS ON MONDAY. THE SNOW WILL BECOME HEAVY AT TIMES
FROM FAR SOUTHEASTERN NORTH DAKOTA INTO NORTHEAST SOUTH DAKOTA AND
WEST CENTRAL MINNESOTA. HEAVIEST SNOWFALL SHOULD OCCUR THROUGHOUT
THE DAY ON MONDAY... WITH SNOWFALL TAPERING OFF FROM THE WEST
THROUGH MONDAY EVENING.

MNZ040-110600-
/O.UPG.KFGF.WS.A.0003.141110T0900Z-141111T0600Z/
/O.NEW.KFGF.WS.W.0003.141110T0900Z-141111T0600Z/
GRANT-
INCLUDING THE CITY OF...ELBOW LAKE
249 PM CST SUN NOV 9 2014

...WINTER STORM WARNING IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT
CST MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING FOR PORTIONS OF WEST CENTRAL MINNESOTA TO INCLUDE
GRANT COUNTY...WHICH IS IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT
CST MONDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW WILL BEGIN LATE SUNDAY NIGHT INTO EARLY MONDAY 
  MORNING. THE SNOW WILL CONTINUE THROUGH THE DAY ON MONDAY 
  BEFORE TAPERING OFF MONDAY NIGHT. ' 

* WINDS...NORTHEAST WINDS OF FROM 10 TO 20 MPH WILL PRODUCE AREAS
  OF BLOWING AND DRIFTING SNOW.

* VISIBILITIES...COULD DECREASE TO A HALF A MILE IN THE HEAVIER 
  SNOW BANDS. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 6 TO 9 INCHES WILL BE
  POSSIBLE...MAINLY IN THE SOUTHERN PORTIONS OF THE AFFECTED
  COUNTIES. SNOW AMOUNTS IN GRANT COUNTY COULD TOP 9 INCHES IN
  SOME PLACES.

* WIND CHILL VALUES...WIND CHILLS COULD DROP BELOW ZERO AT TIMES. 

* OTHER IMPACTS...SNOW AMOUNTS COULD VERY A GREAT DEAL OVER A 
  SHORT DISTANCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. TRAVEL IS ADVISED
ONLY IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

MNZ029>032-NDZ052-053-110600-
/O.UPG.KFGF.WS.A.0003.141110T0900Z-141111T0600Z/
/O.NEW.KFGF.WW.Y.0026.141110T0900Z-141111T0600Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...GWINNER...WAHPETON
249 PM CST SUN NOV 9 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT
CST MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY FOR FAR SOUTHEASTERN NORTH DAKOTA AND PORTIONS OF
WEST CENTRAL MINNESOTA ...WHICH IS IN EFFECT FROM 3 AM MONDAY TO
MIDNIGHT CST MONDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...SNOW WILL BEGIN LATE SUNDAY NIGHT INTO EARLY MONDAY 
  MORNING. THE SNOW WILL CONTINUE THROUGH THE DAY ON MONDAY 
  BEFORE TAPERING OFF MONDAY NIGHT. ' 

* WINDS...NORTHEAST WINDS OF FROM 10 TO 20 MPH WILL PRODUCE AREAS
  OF BLOWING AND DRIFTING SNOW.

* VISIBILITIES...COULD DECREASE TO A HALF A MILE IN THE HEAVIER 
  SNOW BANDS. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 2 TO 6 INCHES WILL BE
  POSSIBLE...MAINLY IN THE SOUTHERN PORTIONS OF THE AFFECTED
  COUNTIES. TOTAL SNOW AMOUNTS COULD TOP 6 INCHES IN LOCALIZED
  AREAS BY TUESDAY MORNING.

* WIND CHILL VALUES...WIND CHILLS COULD DROP BELOW ZERO AT TIMES.

* OTHER IMPACTS...SNOW AMOUNTS COULD VERY A GREAT DEAL OVER A 
  SHORT DISTANCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

NDZ049-110600-
/O.NEW.KFGF.WW.Y.0026.141110T0900Z-141111T0600Z/
RANSOM-
INCLUDING THE CITY OF...LISBON
249 PM CST SUN NOV 9 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT
CST MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY FOR FAR SOUTHEASTERN NORTH DAKOTA...WHICH IS IN
EFFECT FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT.

* TIMING...SNOW WILL BEGIN LATE SUNDAY NIGHT INTO EARLY MONDAY
  MORNING. THE SNOW WILL CONTINUE THROUGH THE DAY ON MONDAY BEFORE
  TAPERING OFF MONDAY NIGHT. 

* WINDS...NORTHEAST WINDS OF FROM 10 TO 20 MPH WILL PRODUCE AREAS
  OF BLOWING AND DRIFTING SNOW.

* VISIBILITIES...COULD DECREASE TO A HALF A MILE IN THE HEAVIER
  SNOW BANDS. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 2 TO 6 INCHES WILL BE
  POSSIBLE...MAINLY IN THE SOUTHERN PORTIONS OF THE AFFECTED
  COUNTIES. TOTAL SNOW AMOUNTS COULD TOP 6 INCHES IN LOCALIZED
  AREAS BY TUESDAY MORNING.

* WIND CHILL VALUES...WIND CHILLS COULD DROP BELOW ZERO AT TIMES.

* OTHER IMPACTS...SNOW AMOUNTS COULD VERY A GREAT DEAL OVER A
  SHORT DISTANCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
GUST
3 follow-up statements
425 
WWUS43 KFGF 100931
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
331 AM CST MON NOV 10 2014

...HEAVY SNOW POSSIBLE IN FAR SOUTHEAST NORTH DAKOTA AND WEST
CENTRAL MINNESOTA ON MONDAY...

.AN UPPER LEVEL STORM SYSTEM MOVING INTO THE PLAINS TODAY WILL
BRING ACCUMULATING SNOWFALL TO THE REGION. THE SNOW WILL BECOME
HEAVY AT TIMES FROM FAR SOUTHEASTERN NORTH DAKOTA INTO NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. HEAVIEST SNOWFALL SHOULD
OCCUR THROUGHOUT THE DAY ON MONDAY... WITH SNOWFALL TAPERING OFF
FROM THE WEST THROUGH MONDAY EVENING.

MNZ029>032-NDZ052-053-110600-
/O.UPG.KFGF.WW.Y.0026.000000T0000Z-141111T0600Z/
/O.EXA.KFGF.WS.W.0003.000000T0000Z-141111T0600Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...GWINNER...WAHPETON
331 AM CST MON NOV 10 2014

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...SNOW WILL BEGIN EARLY MONDAY MORNING. THE SNOW WILL
  CONTINUE THROUGH THE DAY ON MONDAY BEFORE TAPERING OFF MONDAY
  NIGHT. '

* WINDS...NORTHEAST WINDS OF FROM 10 TO 20 MPH WILL PRODUCE 
  AREAS OF BLOWING AND DRIFTING SNOW. 

* VISIBILITIES...COULD DECREASE TO A HALF A MILE IN THE HEAVIER 
  SNOW BANDS. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 3 TO 8 INCHES WILL BE
  POSSIBLE...MAINLY IN THE SOUTHERN PORTIONS OF THE AFFECTED
  COUNTIES. 

* WIND CHILL VALUES...WIND CHILLS COULD DROP BELOW ZERO AT TIMES.

* OTHER IMPACTS...SNOW AMOUNTS COULD VERY A GREAT DEAL OVER A 
  SHORT DISTANCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

MNZ040-110600-
/O.CON.KFGF.WS.W.0003.000000T0000Z-141111T0600Z/
GRANT-
INCLUDING THE CITY OF...ELBOW LAKE
331 AM CST MON NOV 10 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* TIMING...SNOW WILL BEGIN EARLY MONDAY MORNING. THE SNOW WILL
  CONTINUE THROUGH THE DAY ON MONDAY BEFORE TAPERING OFF MONDAY
  NIGHT. '

* WINDS...NORTHEAST WINDS OF FROM 10 TO 20 MPH WILL PRODUCE 
  AREAS OF BLOWING AND DRIFTING SNOW. 

* VISIBILITIES...COULD DECREASE TO A HALF A MILE IN THE HEAVIER 
  SNOW BANDS. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 6 TO 9 INCHES WILL 
  BE POSSIBLE...MAINLY IN THE SOUTHERN PORTIONS OF THE AFFECTED 
  COUNTIES. SNOW AMOUNTS IN GRANT COUNTY COULD TOP 9 INCHES IN 
  SOME PLACES. 

* WIND CHILL VALUES...WIND CHILLS COULD DROP BELOW ZERO AT TIMES.

* OTHER IMPACTS...SNOW AMOUNTS COULD VERY A GREAT DEAL OVER A 
  SHORT DISTANCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. TRAVEL IS ADVISED
ONLY IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

NDZ049-110600-
/O.CON.KFGF.WW.Y.0026.000000T0000Z-141111T0600Z/
RANSOM-
INCLUDING THE CITY OF...LISBON
331 AM CST MON NOV 10 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* TIMING...SNOW WILL BEGIN EARLY MONDAY MORNING. THE SNOW WILL
  CONTINUE THROUGH THE DAY ON MONDAY BEFORE TAPERING OFF MONDAY
  NIGHT.

* WINDS...NORTHEAST WINDS OF FROM 10 TO 20 MPH WILL PRODUCE 
  AREAS OF BLOWING AND DRIFTING SNOW. 

* VISIBILITIES...COULD DECREASE TO A HALF A MILE IN THE HEAVIER 
  SNOW BANDS. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 2 TO 6 INCHES WILL 
  BE POSSIBLE...MAINLY IN THE SOUTHERN PORTIONS OF THE AFFECTED 
  COUNTIES. TOTAL SNOW AMOUNTS COULD TOP 6 INCHES IN LOCALIZED 
  AREAS BY TUESDAY MORNING. 

* WIND CHILL VALUES...WIND CHILLS COULD DROP BELOW ZERO AT TIMES.

* OTHER IMPACTS...SNOW AMOUNTS COULD VERY A GREAT DEAL OVER A 
  SHORT DISTANCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
363 
WWUS43 KFGF 101837
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1237 PM CST MON NOV 10 2014

...SNOW CONTINUING ACROSS EXTREME SOUTHEAST NORTH DAKOTA AND WEST
CENTRAL MINNESOTA THIS AFTERNOON...

.SNOW CONTINUES TO AFFECT AREAS GENERALLY ALONG AND SOUTH OF A
LINE FROM WAHPETON TO PARK RAPIDS. THROUGH THIS AFTERNOON ANOTHER
SEVERAL INCHES OF SNOW IS POSSIBLE. SNOW WILL TAPER OFF FROM WEST
TO EAST AS THE POTENT STORM SYSTEM OVER THE CENTRAL PLAINS SHIFTS
EAST. 

NDZ052-101945-
/O.CAN.KFGF.WS.W.0003.000000T0000Z-141111T0600Z/
SARGENT-
INCLUDING THE CITY OF...GWINNER
1237 PM CST MON NOV 10 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WINTER STORM WARNING. 

SNOW HAS DIMINISHED WITH LITTLE OR NO ADDITIONAL ACCUMULATION EXPECTED.

$$

NDZ049-101945-
/O.CAN.KFGF.WW.Y.0026.000000T0000Z-141111T0600Z/
RANSOM-
INCLUDING THE CITY OF...LISBON
1237 PM CST MON NOV 10 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW HAS DIMINISHED WITH LITTLE OR NO ADDITIONAL ACCUMULATION EXPECTED.

$$

MNZ029>032-040-NDZ053-110600-
/O.CON.KFGF.WS.W.0003.000000T0000Z-141111T0600Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...WAHPETON
1237 PM CST MON NOV 10 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* TIMING...SNOW WILL CONTINUE THROUGH THE AFTERNOON TAPERING OFF
  THIS EVENING. '

* VISIBILITIES...COULD DECREASE TO A HALF A MILE IN THE HEAVIER 
  SNOW BANDS. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 3 TO 8 INCHES WILL 
  BE POSSIBLE...MAINLY IN THE SOUTHERN PORTIONS OF THE AFFECTED 
  COUNTIES. 

* OTHER IMPACTS...SNOW AMOUNTS COULD VERY A GREAT DEAL OVER A 
  SHORT DISTANCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
420 
WWUS43 KFGF 102126
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
326 PM CST MON NOV 10 2014

...SNOW TO TAPER OFF THIS EVENING...

.SNOW WILL CONTINUE TO DIMINISH ACROSS THE REGION THIS EVENING.
ADDITIONAL ACCUMULATIONS OF LESS THAN 2 INCHES ARE EXPECTED.
ROADWAYS WILL CONTINUE TO BE SNOW COVERED AND HAZARDOUS TRAVEL
WILL CONTINUE. 

MNZ029>032-040-110600-
/O.CAN.KFGF.WS.W.0003.000000T0000Z-141111T0600Z/
/O.NEW.KFGF.WW.Y.0027.141110T2126Z-141111T0600Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE
326 PM CST MON NOV 10 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* TIMING...SNOW WILL CONTINUE THROUGH THE AFTERNOON TAPERING OFF 
  THIS EVENING. ' 

* VISIBILITIES...COULD DECREASE TO A MILE OR LESS IN THE HEAVIER
  SNOW BANDS.

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 3 TO 8 INCHES
  WILL BE POSSIBLE...MAINLY IN THE SOUTHERN PORTIONS OF THE
  AFFECTED COUNTIES.

* OTHER IMPACTS...SNOW AMOUNTS COULD VERY A GREAT DEAL OVER A
  SHORT DISTANCE. ROADWAYS WILL CONTINUE TO BE SNOW COVERED AND
  TRAVEL WILL BE HAZARDOUS.  

  A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
  WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
  COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
  DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS...


&&

$$

NDZ053-102230-
/O.CAN.KFGF.WS.W.0003.000000T0000Z-141111T0600Z/
RICHLAND-
INCLUDING THE CITY OF...WAHPETON
326 PM CST MON NOV 10 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WINTER STORM WARNING. 

SNOW WILL CONTINUE TO TAPER OFF WITH LITTLE OR NO ADDITIONAL ACCUMULATION.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Nov 9, 12:54 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Nov 9, 12:54 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1254 PM CST SUN NOV 9 2014

.UPDATE...
ISSUED AT 1253 PM CST SUN NOV 9 2014

NO SIGNIFICANT UPDATES PLANNED FOR THIS EARLY AFTERNOON. 12Z
NAM/GFS/HOPWRF GUIDANCE IN LINE WITH PREVIOUS RUNS...KEEPING
HEAVIEST SNOW BAND JUST SOUTH OF THE FA. 12Z ECMWF REMAINS THE
OUTLIER WITH HEAVIEST SNOW BAND RIGHT ALONG THE SD/ND/MN TRIPLE
POINT THROUGH MONDAY EVENING. WILL LIKELY BE PREPPING WINTER
HEADLINE PRODUCTS FOR MIDAFTERNOON RELEASE... CONSISTENT WITH
CURRENT FORECAST TIMING AND PRECIP AMOUNTS. MAIN IMPACTS FOR
FAR SOUTHERN RED RIVER BASIN COUNTIES WILL BE THROUGHOUT THE DAY
ON MONDAY. MEANWHILE...NORTH WINDS AND A CONTINUED COLD ADVECTION
PATTERN WILL KEEP TODAYS DAYTIME HIGHS BELOW THE THAW POINT FOR
MOST OF THE AREA.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 305 AM CST SUN NOV 9 2014

HOW FAR NORTH THE HEAVY SNOW BAND WILL EXTEND WILL BE THE MAIN
FORECAST HEADACHE FOR THE PERIOD.

NORTHWESTERLY FLOW ALOFT CONTINUES OVER THE NORTHERN PLAINS AS THE
MAIN UPPER LOW SPINS OVER NORTHERN ONTARIO. THERE IS A SIGNFICANT
SHORTWAVE STARTING TO MOVE ONTO THE BRITISH COLUMBIA COAST THAT
WILL HAVE AN IMPACT ON OUR SENSIBILE WEATHER. FOR TODAY
THOUGH...THAT SHORTWAVE WILL REMAIN TO OUR WEST. A BAND OF LIGHT
SNOW EARLY THIS MORNING BROUGHT ON BY MID LEVEL FRONTOGENESIS WILL
DISSIPATE AS A STRONGER BOUNDARY BEGINS TO DEVELOP TO OUR SOUTH
AND WEST. THINK OTHER THAN EARLY THIS MORNING SNOW WILL BE OUT OF
OUR AREA WITH DRY NORTHEASTERLY WINDS KEEPING MOST OF THE PRECIP
SOUTH. TEMPS WILL BE COLD WITH HIGHS NOT GETTING OUT OF THE 20S TO
LOW 30S.

TONIGHT...THE SHORTWAVE TROUGH CURRENTLY COMING ONSHORE QUICKLY
DIGS INTO THE GREAT BASIN. THE SFC LOW PRESSURE WILL MOVE OFF TO
THE EAST INTO THE PLAIN...ALTHOUGH THE CENTER OF THE LOW AND THE
MAIN BAROCLINIC ZONE WILL REMAIN TO OUR SOUTH. STILL...AS THE
UPPER LOW CONTINUES TO MOVE EAST THERE WILL BE SOME GOOD SYNOPTIC
LIFT AND MID LEVEL FRONTOGENESIS DEVELOPING OVER OUR SOUTHERN
COUNTIES AS 12Z MONDAY APPROACHES. KEPT SUNDAY EVENING DRY BUT
STARTED RAMPING UP POPS AFTER MIDNIGHT.

MONDAY...THE SHORTWAVE WILL MOVE INTO THE SD/NEBR AREA AND AN
INVERTED TROUGH EXTENDS INTO SOUTHERN MN. MODELS ARE IN GOOD
AGREEMENT ON DEVELOPING A BAND OF HEAVY SNOW WITH STRONG
FRONTOGENESIS AND LARGE SCALE LIFT. WHERE THEY DIFFER IS IN
PLACEMENT OF THE BAND...AND RUN TO RUN CONSISTENCY HAS NOT BEEN
GOOD. THE 00Z ECMWF HAS BEEN TRENDING WELL NORTH WITH WARNING
CRITERIA SNOW WELL TO THE FARGO AREA. HOWEVER...THE GEM IS MUCH
FURTHER SOUTH AND KEEPS THE HEAVIEST SNOW OUT OF OUR CWA. THE NAM
IS MORE IN AGREEMENT WITH THE ECMWF BUT THE GFS IS IN BETWEEN.
PLACEMENT IS STILL UNCERTAIN...BUT THE SREF HAS HIGH PROBABILITIES
OF 1 INCH PER HOUR SNOW RATES OVER OUR SOUTHERN COUNTIES. WILL
GO WITH A WATCH FOR OUR SOUTHERN COUNTIES WITH 6 PLUS INCHES
POSSIBLE IN OUR FAR SOUTH AND WILL KEEP AN EYE ON FUTURE MODEL
RUNS FOR NEEDED ADJUSTMENT.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 305 AM CST SUN NOV 9 2014

MONDAY NIGHT THROUGH TUESDAY NIGHT...THE SHORTWAVE BRINGING THE
HEAVY SNOW BAND WILL MOVE OFF INTO THE UPPER MIDWEST AS THE NEXT
UPPER LOW ROTATES DOWN INTO MT. SNOW OVER OUR SOUTHERN COUNTIES
WILL BEGIN TO TAPER OFF MONDAY NIGHT AND MOST OF THE ACCUMULATION
WILL BE DONE BY TUESDAY MORNING. A FEW LIGHT SNOW SHOWERS MAY
DEVELOP TUESDAY AFTERNOON UNDER THE UPPER LOW BUT DO NOT EXPECT
AMOUNTS TO BE VERY MUCH. COLD WEATHER WILL CONTINUE AS THE ARCTIC
HIGH SETTLES IN FOR EARLY NEXT WEEK. SOME OF THE LOWS COULD
APPROACH SINGLE DIGITS...PARTICULARLY IN THE SOUTH AND WEST WHERE
THERE WILL EITHER BE SNOW COVER OR LESS CLOUDS.

WEDNESDAY-SATURDAY...THE CONTINUED CHILLY TEMPS WILL BE THE MAIN
ISSUE THROUGH THE PERIOD AS BLOCKING UPPER RIDGING PERSISTS UP OVER
NW CANADA/ALASKA...WITH DOWNSTREAM TROUGHING. 850 MB TEMPS WILL
REMAIN IN THE -13 TO -17C RANGE...LIMITING HIGHS TO NO WARMER THAN
THE 20S. CYCLONIC FLOW ALOFT WILL EXIST FOR MUCH OF THE PERIOD.
CLOUD COVER MAY PERSIST FOR A GOOD CHUNK OF THIS PERIOD GIVEN THIS
PATTERN...WITH A BOUT OR TWO OF LIGHT SNOW/FLURRIES POSSIBLE
DEPENDING ON TIMING OF UPPER LEVEL WAVES. OVERNIGHT LOWS WILL DEPEND
HEAVILY ON CLOUD COVER AND ANY SNOW ON THE GROUND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING) ISSUED
AT 1253 PM CST SUN NOV 9 2014

.AVIATION...
FRINGE OF MVFR CIGS JUST CLIPPING TVF-BJI TAFS SITES. MODELS HINTING
AT ERODING EDGE OF CLOUD SHIELD WHICH COULD KEEP THESE SITES IN AND
OUT OF MVFR CIGS THIS AFTERNOON. REMAINDER OF FA WILL REMAIN VFR
THROUGH MOST OF THE PERIOD WITH FAR CLOSEST TO POTENTIAL -SN TOWARDS
THE END OF THE PERIOD WITH LOWER CIGS AND VSBY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
     NDZ052-053.

MN...WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
     MNZ029>032-040.

&&

UPDATE...GUST
SHORT TERM...JR
LONG TERM...JR/MAKOWSKI
AVIATION...AV
Hazardous weather outlook, Nov 9, 6:12 AM CST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
612 AM CST SUN NOV 9 2014

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-101215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
612 AM CST SUN NOV 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW THIS MORNING OVER THE SOUTHERN RED RIVER VALLEY WILL
DISSIPATE SHORTLY AFTER SUNRISE. NOT MUCH ACCUMULATION IS
EXPECTED...BUT SOME SLICK SPOTS ON ROADS ARE POSSIBLE.

MORE SIGNFICANT SNOWFALL IS EXPECTED TO DEVELOP LATE TONIGHT OVER
FAR SOUTHEASTERN NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. THE
SNOW WILL CONTINUE INTO MONDAY AND COULD BRING SOME HEAVY
ACCUMULATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW WILL CONTINUE ALONG THE NORTH DAKOTA SOUTH DAKOTA BORDER AND
INTO ADJACENT AREAS OF WEST CENTRAL MINNESOTA INTO MONDAY AND
MONDAY EVENING. THE SNOW MAY BECOME HEAVY AT TIMES...ALTHOUGH THE
EXACT PLACEMENT OF THE HEAVIEST SNOW BAND IS STILL UNCERTAIN. AT
THIS TIME IT SEEMS THAT THE BEST CHANCES FOR 6 TO 9 INCHES OF SNOW
WILL BE SOUTH OF A FORMAN NORTH DAKOTA TO WADENA MINNESOTA LINE. A
WINTER STORM WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SNOWFALL REPORTS ARE
WELCOME.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 3:43 AM CSTWinter Storm WatchFGFGrant, Otter Tail, Wadena, Wilkin11 hr
Nov 9, 2:49 PM CSTWinter Weather AdvisoryFGFOtter Tail, Wadena, Wilkin22 hr

Nearby

Winter Storm Warnings in Minnesota, 2014Winter Storm Warnings in North Dakota, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.